Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 4, 2010, 4:16 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2010, 4:16 PM MDT (22:16 UTC)
- Expired
- Jun 4, 2010, 9:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
218 WWUS75 KPIH 042216 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 416 PM MDT FRI JUN 4 2010 IDZ020-050300- /O.NEW.KPIH.WI.Y.0013.100604T2216Z-100605T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 416 PM MDT FRI JUN 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE. THUNDERSTORMS DEVELOPING OR MOVING THROUGH THE SNAKE PLAIN MAY INCREASE THESE GUSTS OVER 50 MPH AT TIMES. * TIMING: WINDS WILL REMAIN STRONG THROUGH MID EVENING...AND SHOULD SUBSIDE AROUND SUNSET. * LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS: THE SOUTHWEST WINDS MAY CAUSE SUDDEN CROSSWINDS FOR DRIVERS ALONG U.S. HIGHWAYS 20 AND 26 AND STATE ROUTE 33. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-050300- /O.CON.KPIH.LW.Y.0017.000000T0000Z-100605T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 416 PM MDT FRI JUN 4 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: SOUTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE. THUNDERSTORMS DEVELOPING OR MOVING THROUGH THE AREA THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR EARLY THIS EVENING...THEN SUBSIDE BELOW 20 MPH AROUND SUNSET. * IMPACTS: ROUGH CHOP CAN BE EXPECTED ON AMERICAN FALLS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
791 WWUS75 KPIH 050252 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 852 PM MDT FRI JUN 4 2010 IDZ020-050400- /O.EXP.KPIH.WI.Y.0013.000000T0000Z-100605T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 852 PM MDT FRI JUN 4 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. SUSTAINED WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE UPPER SNAKE PLAIN. A FEW AREAS MAY SEE WIND GUSTS AROUND 35 MPH THROUGH MIDNIGHT. IN ADDITION...GUSTY WINDS REMAIN POSSIBLE FROM SHOWERS MOVING THROUGH THE AREA. WIDESPREAD WINDY CONDITIONS ARE NO LONGER A THREAT HOWEVER...AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ IDZ021-050400- /O.EXP.KPIH.LW.Y.0017.000000T0000Z-100605T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 852 PM MDT FRI JUN 4 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. SUSTAINED WINDS HAVE DECREASED BELOW 20 MPH IN THE VICINITY OF THE AMERICAN FALLS RESERVOIR. GUSTY WINDS REMAIN POSSIBLE FROM SHOWERS MOVING THROUGH THE AREA. WIDESPREAD WINDY CONDITIONS ARE NO LONGER A THREAT HOWEVER...AND THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 4, 2:11 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 2:11 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 211 PM MDT FRI JUN 4 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MOIST ZONAL FLOW CONTINUES ACROSS THE REGION. SATELLITE SHOWS AN UPPER LEVEL JET STREAK MOVING THROUGH THE AREA WHICH IS CAUSING WIDESPREAD PRECIPITATION. EXPECT THIS PRECIPITATION TO GRADUALLY DIMINISH THROUGHOUT THE NIGHT. LATEST MODEL RUNS SHOW A BIT OF A REPRIEVE FOR SATURDAY. HOWEVER...WITH THE AMOUNT OF MOISTURE AROUND...STILL CANT ENTIRELY RULE OUT A STRAY SHOWER. NEXT HEALTHY DISTURBANCE MOVES THROUGH THE REGION ON SUNDAY. THE NAM/EUROPEAN ARE BRINGING WIDESPREAD PRECIPITATION TO THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WHILE THE GFS IS CARRYING THIS SYSTEM FURTHER NORTH. FOR NOW...AM LEANING TOWARDS THE EUROPEAN/NAM SOLUTIONS. .LONG TERM...MONDAY THROUGH NEXT FRIDAY. MODELS CONTINUE TO BE AT ODDS THROUGH THE LONG RANGE. GFS BRINGS A RIDGE INTO THE GREAT BASIN MONDAY THROUGH TUESDAY NIGHT WHILE THE ECMWF PERSISTS WITH THE CURRENT MOIST ZONAL PATTERN. BOTH MODELS DO INDICATE THAT A DEEPER WAVE MOVES INTO THE AREA FROM THE PACIFIC NORTHWEST ON WEDNESDAY AND THURSDAY. HAVE ADJUSTED POPS UPWARDS ACROSS THE BOARD FOR MIDWEEK NEXT WEEK. WITH BOTH MODELS SHOWING A WETTER PATTERN LATE WEEK AND THEREFORE HAVE ALSO TRENDED LOWER ON HIGH TEMPS. && .AVIATION...RAIN SHOWERS WILL CONTINUE ACROSS THE FORECAST AREA THROUGH LATE THIS EVENING...DIMINISHING AFTER MIDNIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. OCCASIONAL MVFR CEILINGS CAN BE EXPECTED IN THE SHOWERS...OTHERWISE VFR WILL BE THE PREDOMINANT CONDITION. SHOWERS ARE EXPECTED TO BE MORE ISOLATED ON SATURDAY. && .HYDROLOGY...WIDESPREAD RAINFALL TODAY AND TONIGHT WILL CONTINUE TO PRODUCE ELEVATED RIVER AND STREAM LEVELS ACROSS MUCH OF EASTERN IDAHO THIS AFTERNOON AND THIS WEEKEND. AREAS OF PARTICULAR CONCERN ARE THE CENTRAL MOUNTAINS AND THE HENRYS FORK AND TETON RIVER BASINS. THE TETON RIVER NEAR ST. ANTHONY IS EXPECTED TO REACH BANKFULL LEVEL LATE TONIGHT AND THE HENRYS FORK RIVER NEAR REXBURG IS EXPECTED TO REACH BANKFULL BY SUNDAY. TRIBUTARIES FLOWING INTO THESE RIVERS WILL ALSO BE RUNNING HIGH. STREAM GAGES ON THE SALMON RIVER NEAR SUNBEAM AND THOMPSON CREEK AND SQUAW CREEK IN THE CENTRAL MOUNTAINS INDICATE SHARP RISES IN WATER LEVELS...AS WELL AS GAGES ALONG UPPER PORTIONS OF THE BIG LOST RIVER. REPORTS OF FLOODING DUE TO CREEKS BEING OUT OF THEIR BANKS AND WATER OVER SOME ROADS IN AND AROUND STANLEY HAVE BEEN RECEIVED. FLOODING OF LOW LYING AREAS ADJACENT TO SOME STREAMS AND RIVERS WILL REMAIN POSSIBLE INTO THE WEEKEND. SOILS IN SOME AREAS HAVE BECOME SATURATED WHICH WILL INCREASE THE RISK OF FLOODING AS WELL AS MUD AND DEBRIS SLIDES IN AREAS OF STEEP TERRAIN AND NEAR OLD FOREST FIRE BURN SCARS. && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021. &&
Hazardous weather outlook, Jun 4, 1:03 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 103 PM MDT FRI JUN 4 2010 IDZ017>025-031-032-051300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 103 PM MDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT WIDESPREAD RAIN SHOWERS TODAY. THERE IS A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR IN EFFECT UNTIL 9 PM MDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE PROGRESSIVE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGHOUT THE PERIOD WITH SHOWERS AND THUNDERSTORMS EXPECTED WITH EACH PASSING PACIFIC DISTURBANCE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 4, 2:17 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
217 PM MDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD STANLEY 44.22N 114.94W
06/04/2010 CUSTER ID TRAINED SPOTTER
VALLEY CREEK OUT OF BANKS IN STANLEY AND INUNDATING
PORTIONS OF VALLEY CREEK ROAD. CAMPERS AROUND STANLEY
REPORTED ROADS COVERED WITH WATER.
&&
TALThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:07 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Jun 4, 1:46 PM MDT | Flash Flood Warning | PIH | Custer | 6 hr |
| Jun 4, 3:18 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln, Minidoka | 29 min |
| Jun 4, 4:08 PM MDT | Areal Flood Warning | PIH | Blaine, Custer | 18 hr |
| Jun 4, 5:00 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Madison, Teton | 60 min |
| Jun 4, 5:08 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.